Post Edited By Moderator (tysmyboo) : 8/22/2009 4:32:14 PM (GMT-6)
Beware of Imitrex and all triptans. They cause rebound migraines!! The more you take it, the more migraine attacks you will have. I'd had migraine headaches 10 years before Imitrex was introduced in the US. I had an attack every 2 to 4 months; had to be treated with narcotics in ER. When Imitrex became available I was thrilled; no more trips to ER. Gradually the migraines increased in frequency until last month I was out of the country for 21 days. I had 18 100mg tablets of Imitrex with me. After 14 days I had none left; I'd had a constant migraine, and I had taken all of my Imitrex. I was terrified. Don't let your life revolve around Imitrex or other triptans, like I did. And don't forget that the pharmaceutical companies pull in billions of dollars a year in profit from selling triptans. Billions made off of our suffering. Only now is there beginning to be literature available stating that triptans do, in fact, cause rebound headaches.
When I returned home I found a new neurologist. He prescribed to me Nortriptyline. It's a preventative treatment, taken every day. So far I've had remarkable success with it, after having migraine headaches for 29 years, and nearly daily tension headaches for 25 years. So far, I'm taking only 1/2 of the recommended dosage of Nortriptyline, increasing very slowly to avoid side effects. I've required only 8 Imitrex, 100mg tablets, in the 25 days since I began taking Nortriptyline. I've had almost no tension headaches.